MAUDE Adverse Event Report: MICROVENTION, INC. WEB SL; INTRASACCULAR FLOW DISRUPTION DEVICE

MICROVENTION, INC. WEB SL; INTRASACCULAR FLOW DISRUPTION DEVICE
Model Number W5-4.5-2-MVI-3
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Difficult or Delayed Separation (4044)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 08/15/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The pusher of the device was returned to the manufacturer for evaluation.The investigation is ongoing.The instructions for use (ifu) identifies vascular thrombosis as a potential complication associated with use of the device.
 
Event or Problem Description
It was reported that a web device had trouble detaching during placement.Multiple detachment devices were used and the web eventually detached.The web was noticed to be encroaching on the parent vessel, so a stent was placed to hold the web in place.Post-placement of the stent, clot was noticed.The patient was reported to be "doing well" two days after the procedure.
 
Additional Manufacturer Narrative
The investigation of the returned delivery system found the middle section smashed and the proximal end kinked; however, it was still able to be inserted into an in-house controller.The funnel diameter of the returned controllers were found to be out of specification, which caused the delivery system to experience friction during the attempt at insertion, which is consistent with the alleged product issue.Further investigation of the delivery system found the yellow lead wire broken at the proximal solder joint, which would have caused or contributed to the detachment issues observed during the procedure.This damage is consistent with the proximal end of the delivery system experiencing forces over specification during the multiple failed attempts at trying to insert into the various detachment controllers during the procedure, as described in the reported event.
 
Additional Manufacturer Narrative
Corrections: h1 - serious injury.

Brand Name
WEB SL
Common Device Name
INTRASACCULAR FLOW DISRUPTION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key15317447
Report Number2032493-2022-00345
Device Sequence Number20125120
Product Code OPR
UDI-Device Identifier00842429110799
UDI-Public(01)00842429110799(11)220617(17)250531(10)0000208744
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P170032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberW5-4.5-2-MVI-3
Device Catalogue NumberW5-4.5-2
Device Lot Number0000208744
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2022
Supplement Date Received by Manufacturer09/13/2022
05/09/2024
Initial Report FDA Received Date08/29/2022
Supplement Report FDA Received Date09/16/2022
05/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown